Alert archive / Wisconsin / Small Craft Advisories in 2012
Small Craft Advisory 72, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Nov 11, 2012, 4:48 AM CST. It was in force for 72 min.
The area
The counties it named.
The facts
- Issued
- Nov 11, 2012, 4:48 AM CST (10:48 UTC)
- Expired
- Nov 11, 2012, 6:00 AM CST
- In force
- 72 min
- Issued by
- NWS Green Bay, WI
The text
As transmitted, in the capitals the NWS used until 2016.
551 WHUS73 KGRB 111048 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 448 AM CST SUN NOV 11 2012 ...GUSTY SOUTHEAST TO SOUTH WINDS AND LARGE WAVES THIS WEEKEND... .STRONG SOUTH WINDS WILL DEVELOP AHEAD OF A COLD FRONT TODAY INTO EARLY TONIGHT...ALLOWING LARGE WAVES TO DEVELOP. GALE FORCE GUSTS TO 40 KTS CAN BE EXPECTED ON LAKE MICHIGAN EARLY THIS EVENING. CONDITIONS HAZARDOUS TO SMALL CRAFT WILL LIKELY CONTINUE LATER TONIGHT INTO MONDAY AND MONDAY NIGHT. LMZ541>543-111900- /O.CAN.KGRB.GL.W.0020.000000T0000Z-121112T0300Z/ /O.NEW.KGRB.SC.Y.0072.121111T1048Z-121111T1200Z/ /O.NEW.KGRB.GL.W.0021.121111T1200Z-121112T0300Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 448 AM CST SUN NOV 11 2012 ...GALE WARNING IN EFFECT UNTIL 9 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 9 PM CST THIS EVENING. * SOUTH WINDS WILL INCREASE TO 25 TO 30 KTS...WITH GALE FORCE GUSTS TO 40 KTS TODAY AND EARLY TONIGHT. WINDS WILL VEER WEST AFTER A COLD FRONT MOVES THROUGH THIS EVENING. * WAVES WILL BUILD TO 8 TO 11 FT BY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ521-522-111900- /O.CON.KGRB.SC.Y.0071.000000T0000Z-121112T0300Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- 448 AM CST SUN NOV 11 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * SOUTH WINDS OF 15 TO 25 KTS...WITH GUSTS TO 30 TO 35 KTS...CAN BE EXPECTED TODAY INTO EARLY TONIGHT. WINDS WILL VEER WEST AFTER A COLD FRONT MOVES THROUGH THIS EVENING. * WAVES WILL BUILD TO 4 TO 7 FT BY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ KIECKBUSCH
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Nov 11, 4:26 AM CST, 22 minutes earlier.
Area forecast discussion, Nov 11, 4:26 AM CST, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 426 AM CST SUN NOV 11 2012 .SHORT TERM...TODAY THROUGH MONDAY...PCPN AND TEMPERATURE TRENDS ARE THE MAIN FCST CONCERNS. SHOWERS WERE WANING ACROSS C/NE WI EARLY THIS MORNING...BUT THIS WILL BE ONLY A TEMPORARY REPRIEVE. THE COLD FRONT APPROACHING FROM WSTRN WI...COMBINED WITH INCREASING MID-LEVEL FRONTOGENETIC FORCING AND THE RRQ OF AN UPPER LEVEL JET...WILL CAUSE SHOWERS TO INCREASE LATER THIS MORNING AND AFTERNOON. ISOLATED TSTMS ARE ALSO POSSIBLE. CATEGORICAL POPS ARE WARRANTED OVER OUR WSTRN COUNTIES LATER THIS MORNING...OVER THE WHOLE FA THIS AFTERNOON...AND IN THE NE/EC WI EARLY THIS EVG. WIDESPREAD RAINFALL AMOUNTS OF A HALF INCH TO AN INCH CAN BE EXPECTED. ALTHOUGH THE RAIN WILL MIX WITH OR CHANGE OVER TO SNOW TONIGHT AS MUCH COLDER AIR SPILLS INTO THE REGION...THE CHANGEOVER WILL OCCUR ON THE BACK EDGE OF PCPN SHIELD... SO LITTLE OR NO ACCUM IS EXPECTED. THE MAIN UPPER TROF WILL PASS THROUGH THE REGION ON MONDAY...AND SHOULD PRODUCE FLURRIES OVER MOST OF THE AREA...WITH SCT SNOW SHOWERS OVER NC WI. VERY MILD TEMPERATURES IN THE 50S AND LOWER 60S WILL PERSIST ACROSS THE ENTIRE AREA THIS MORNING...AND IN EASTERN WI INTO THE AFTERNOON. TEMPERATURES WILL PLUMMET INTO THE 40S ACROSS NC/C WI LATER IN THE AFTERNOON IN THE WAKE OF THE FRONT. H8 TEMPS WILL FALL TO AROUND -15 C ON MONDAY...LEADING TO MAX TEMPS IN THE UPPER 20S AND LOWER 30S OVER MOST OF THE REGION...BRRRRR. AFTER COORD WITH MKX...HAVE ISSUED A WIND ADVISORY FOR THE LKSHR COUNTIES TODAY INTO EARLY TONIGHT. ALTHOUGH COOL LAKE TEMPS IN THE 45 TO 50 RANGE WILL LIMIT MIXING...IT'S HARD TO IGNORE THE 50-60 KT WINDS THAT DEVELOP AT 925 MB ALONG THE LKSHR THIS AFTERNOON/ EARLY EVG. THIS WILL ALSO MESH WELL WITH THE GALE WARNING THAT WE HAVE ON LK MICH. .LONG TERM...MONDAY NIGHT THROUGH SATURDAY. FAIRLY TRANQUIL PATTERN EXPECTED WITH MODERATING TEMPERATURES INTO NEXT WEEKEND. FOR MONDAY NIGHT...WILL NEED TO CONTEND WITH SOME LIGHT LAKE EFFECT SNOW SHOWERS OVER THE FAR NORTH WITH A FEW FLURRIES OVER THE REMAINDER OF THE NORTH. 850MB WINDS HAVE TOO MUCH WESTERLY COMPONENT FOR A SIGNIFICANT LAKE EFFECT EVENT DUE TO THE VERY SHORT DURATION ACROSS LAKE SUPERIOR. WILL CONTINUE WITH SMALL CHANCES OF SNOW SHOWERS OVER THE FAR NORTH. A FEW FLURRIES ARE POSSIBLE OVER THE REMAINDER OF THE NORTH WITH WEAK TROUGH MOVING ACROSS THE REGION. 850MB WINDS BACK TO THE WEST OVERNIGHT...THUS ENDING ANY LAKE EFFECT SNOW SHOWERS BY 12Z TUESDAY. ATTENTION THEN TURNS TO THE TUESDAY NIGHT THROUGH WEDNESDAY NIGHT PERIOD. SOME OF THE MODELS ARE DEPICTING PRECIPITATION BREAKING OUT WEST/NORTHWEST OF THE STATE TUESDAY NIGHT IN RESPONSE TO WARM ADVECTION AT 850MB ALONG WITH STEEP MID LEVEL LAPSE RATES. BASED ON 850MB JET...ANY PRECIPITATION THAT DOES BREAK OUT SHOULD BE WEST OR NORTH OF THE STATE. MODELS HAVE TROUGH AND WEAK UPPER LEVEL DISTURBANCE MOVING ACROSS THE STATE WEDNESDAY/WEDNESDAY EVENING. CONTEMPLATED ON ADDING A SMALL CHANCE OF SHOWERS. PER COORDINATION WITH SURROUNDING OFFICES... WILL LEAVE IT OUT FOR NOW AND PASS ON TO LATER SHIFTS. THERE WAS SOME CONCERN ABOUT MOISTURE WITH THIS FEATURE. WITH MOSTLY CLOUDY SKIES WEDNESDAY...DID LOWER MAX TEMPERATURES A DEGREE OR TWO ON THIS DAY. THE REMAINDER OF THE FORECAST LOOKS TRANQUIL. THE ONLY POSSIBILITY OF A CHANCE OF RAIN WOULD BE NEXT WEEKEND WITH UPPER TROUGH AND ASSOCIATED UPPER LEVEL ENERGY. STILL UNCERTAIN WHAT DAY THE PRECIPITATION WOULD FALL NEXT WEEKEND. OUTSIDE THE LOWERING OF MAX TEMPERATURES ON WEDNESDAY...ONLY MINOR CHANGES MADE TO MAX/MIN TEMPERATURES THROUGHOUT THE PERIOD. && .AVIATION... A WARM FRONT LIFTED HAS LIFTED NORTH THROUGH THE FORECAST AREA... SHOWERS/ISOLD TSTMS WERE DECREASING ACROSS THE REGION...AND MAINLY VFR CONDITIONS WERE OCCURRING EARLY THIS MORNING. A LARGE SWATH OF SHOWERS AND ISOLD TSTMS IS EXPECTED TO DEVELOP IN THE VCNTY OF A STRONG COLD FRONT AS IT SHIFTS EAST ACROSS THE REGION TODAY AND EARLY TONIGHT. CIGS/VSBYS ARE EXPECTED TO DETERIORATE TO IFR/LIFR FROM WEST TO EAST LATER THIS MORNING AND AFTERNOON AS THE PCPN ARRIVES. MUCH COLDER AIR IN THE WAKE OF THE COLD FRONT WILL CAUSE PCPN TO MIX WITH THEN CHANGE OVER TO SNOW SHOWERS TONIGHT...BUT LITTLE OR NO ACCUMULATION IS EXPECTED. LLWS WAS OCCURRING ACROSS THE REGION EARLY THIS MORNING...AND WILL LIKELY PERSIST INTO MID TO LATE MORNING. GUSTY SOUTH WINDS WILL DEVELOP AHEAD OF THE COLD FRONT TODAY. GUSTS AS HIGH AS 35 TO 45 MPH CAN BE EXPECTED IN THE FOX VALLEY AND LAKESHORE AREAS. && .MARINE...SOUTH GALES WITH GUSTS TO 35 TO 40 KTS WILL DEVELOP ON LAKE MICHIGAN TODAY...AND CONTINUE INTO THE EARLY EVENING. A GALE WARNING IS IN EFFECT ON THE LAKE AND A SCA CONTINUES ON THE BAY THROUGH 03Z/MONDAY. GUSTY WEST WINDS WILL ALSO CREATE CONDITIONS HAZARDOUS TO SMALL CRAFT LATER TONIGHT...MONDAY AND MONDAY EVENING...BUT WILL DEAL WITH THAT AFTER THE GALE WARNING EXPIRES. && .GRB WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 10 AM THIS MORNING TO 8 PM CST THIS EVENING FOR WIZ022-040-050. && KIECKBUSCH/ECKBERG
Hazardous weather outlook, Nov 10, 2:50 PM CST, 13 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 250 PM CST SAT NOV 10 2012 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-112100- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 250 PM CST SAT NOV 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT SEVERE WEATHER IS NOT EXPECTED...BUT ISOLATED THUNDERSTORMS ARE POSSIBLE TONIGHT. THESE STORMS WILL BE CAPABLE OF PRODUCING BRIEF HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY A POTENT LOW PRESSURE SYSTEM WILL LIFT NORTH INTO ONTARIO ON SUNDAY...AND DRAG A STRONG COLD FRONT OVER WISCONSIN. ISOLATED THUNDERSTORMS MAY DEVELOP ON SUNDAY...BUT SEVERE WEATHER IS NOT EXPECTED. LOCALLY HEAVY RAIN IS ANTICIPATED IN ASSOCIATION WITH THE COLD FRONT SUNDAY INTO SUNDAY EVENING...WHICH COULD LEAD TO LOCALIZED URBAN FLOODING IN AREAS WHERE LEAVES HAVE NOT BEEN CLEARED FROM STORM DRAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. LMZ521-522-541>543-112100- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 250 PM CST SAT NOV 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT A SMALL CRAFT ADVISORY HAS BEEN POSTED FOR GUSTY SOUTHEAST WINDS AND BUILDING WAVES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY A GALE WARNING HAS BEEN ISSUED FOR THE LAKE MICHIGAN MARINE ZONES FROM 3 AM TO 9 PM SUNDAY...FOR SOUTHERLY GALE FORCE GUSTS TO 35 TO 40 KTS AND HIGH WAVES. THE SMALL CRAFT ADVISORY WILL CONTINUE ON THE BAY THROUGH SUNDAY EVENING. CONDITIONS HAZARDOUS TO SMALL CRAFT MAY LINGER INTO MONDAY...AS GUSTY WEST WINDS DEVELOP IN THE WAKE OF A STRONG COLD FRONT.
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 11, 4:48 AM CST | Gale Warning | GRB | 16 hr | |
| Nov 11, 4:53 AM CST | Wind Advisory | GRB | Door, Kewaunee, Manitowoc | 10 hr |
Nearby
Small Craft Advisories in Wisconsin, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.